How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. S. Attili Your Own Question

Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 4614
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
17493159
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

Receding Nails. Hi there, several of my fingernails are

Customer Question

Receding Nails.

Hi there, several of my fingernails are receding. Over the past two years I've tried anti-fungal nail creams (the clippings proved negative) gentle creams/handwash and multi-vitamin tablets, but without any joy. I've had bloodtests and I do not have any signs of psoriasis. I went to see a dermatologist but she said it wasn't clear what was wrong and to use a skin colour nail varnish! Until two years ago, my nails grew quickly & were healthy and strong. Now 9 out of 10 of my fingernails is receding. Any advice? It's really upsetting - I'm not sure what else to do. Thank you

Thank you
Submitted: 2 years ago.
Category: Dermatology
Expert:  Dr. S. Attili replied 2 years ago.
Hi. I will do my best to advise. However, please note that this does not substitute an in-person consultation with a doctor.

Are you able to upload pictures of our nails? How many times were nail clippings taken overall? Are our toe nails affected? Do you have any hobbies like playing music? Do you take medications for anything else?
Customer: replied 2 years ago.
Hi there, I will upload some pictures now. I've probably had 3 nail clippings done over 2 years. My toe nails are clear. I've never had any kind of fungal nail infection. I don't play any music, I do a fair bit of typing, but that's with the pads of my fingers. I was on the Yasmin pill, but have just come off it and and am now on Spironolatone.
Thank you

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here
View Full Image

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here
View Full Image

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here

Attachments are only available to registered users.

Register Here
View Full Image

Attachments are only available to registered users.

Register Here
Expert:  Dr. S. Attili replied 2 years ago.
Thanks. Given the appearance, there are three possibilities

1. Fungal infection- unlikely because they did not respond to treatment and clippings were negative

2. Trauma from typing- but shouldn't affect non-typing fingers

3. Psoriasis- most likely despite the absence of psoriasis elsewhere.

In this situation i would usually recommend empirical treatment with a psoriasis gel called dovobet. Have you tried this before?

Customer: replied 2 years ago.
Hi there,


Thanks. I've not tried Dovobet before. Is it safe to use long-term? How long would you recommend using it for?


If not Dovobet, would you recommend taking anything else?


I have quite bad circulation - my hands can get quite cold so I wondered if that might have something to do with it.




Thank you



Expert:  Dr. S. Attili replied 2 years ago.
I wouldn't suggest using dovobet once a day for more than 3 months, unless it is working, in which case it is safe to continue for upto 1 year.

Yes bad circulation can also certainly cause this. I did not realise that you had bad circulation. But it is still worth giving dovobet a shot in case this is psoriasis, as if the problem is being caused by the bad circulation, you cannot really do anything, apart from taking drugs like aspirin and pentoxifyline. You should probably speak to your doctor and consider these medications anyway, as this would help.

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
< Last | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
 
 
 

Meet The Experts:

 
 
 
  • dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
< Last | Next >
  • http://ww2.justanswer.com/uploads/dermdoc19/2010-09-30_160749_Photo_122807_015.JPG dermdoc19's Avatar

    dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
  • http://ww2.justanswer.com/uploads/AX/axedoc2010/2012-4-9_193033_DSC96671.64x64.JPG Dr. Nair's Avatar

    Dr. Nair

    Dermatologist

    Satisfied Customers:

    7176
    MBBS, MD (Dermatology, Venereology & Leprology)
  • http://ww2.justanswer.com/uploads/DR/Dr.shahzad/2013-5-28_122559_IMG2564.64x64.JPG Dr. Shahz's Avatar

    Dr. Shahz

    Dermatologist

    Satisfied Customers:

    243
    MBBS, MCPS, MD
  • http://ww2.justanswer.com/uploads/tcsatish/2009-4-14_221547_satish_pp.jpg Dr. Skinner's Avatar

    Dr. Skinner

    Dermatologist

    Satisfied Customers:

    1548
    MD , DNB ( D &V), FAAD
  • http://ww2.justanswer.com/uploads/drhanish/2008-8-5_71640_drhanish.jpg Dr. Hanish Babu, MD's Avatar

    Dr. Hanish Babu, MD

    Dermatologist

    Satisfied Customers:

    261
    MBBS; MD 26 years Experience.
  • http://ww2.justanswer.com/uploads/DR/DrVenkat/2013-11-1_14129_profile.64x64.jpg Dr. S. Attili's Avatar

    Dr. S. Attili

    Dermatologist & Dermatopathologist

    Satisfied Customers:

    4121
    MRCP (Dermatology), Int. Board Certification in Dermatopathology
  • http://ww2.justanswer.com/uploads/SK/skindoctor2000/HCM2.64x64.jpg Dr. Pravin's Avatar

    Dr. Pravin

    Dermatologist

    Satisfied Customers:

    692
    Senior Consultant MBBS DNB (DVD)